Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/7421

Title: Double exponential model for first-citation processes
Authors: ROUSSEAU, Ronald
Issue Date: 1994
Publisher: Kluwer Academic Publishers B.V.
Citation: Scientometrics: an international journal for all quantitative aspects of the science of science and science policy, 30(1). p. 213-227
Abstract: The purpose of this article is to find a model for the first-citation or response distribution. Starting from plausible assumptions, we derive differential equations, whose solutions yield the requested functions. In fact, we propose two different double exponential distributions as candidates to describe the first-citation process. We found that some real data are best fitted by the first of these models and other by the second. We further note that Gompertz' curve plays an important role in this second model. These models can be used to predict the total number of articles in a fixed group that will ever be cited. We conclude that further research is needed to find out when one of the two models is more appropriate than the other.
URI: http://hdl.handle.net/1942/7421
DOI: 10.1007/BF02017224
ISSN: 0138-9130
Type: Journal Contribution
Appears in Collections: Research publications

Files in This Item:

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.